Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 34, NWS Fort Worth, TX

May 18, 2025Stephens County, Texas

NWS Fort Worth, TX issued this tornado warning at May 18, 2025, 5:41 PM CDT for Stephens County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2025, 5:41 PM CDT (22:41 UTC)
Expired
May 18, 2025, 6:11 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Stephens County, TX

The radar

The Dyess AFB radar (KDYX), 53 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 4:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2434 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

194 
WFUS54 KFWD 182241
TORFWD
TXC429-182330-
/O.NEW.KFWD.TO.W.0034.250518T2241Z-250518T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
541 PM CDT Sun May 18 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Northern Stephens County in north central Texas...

* Until 630 PM CDT.

* At 540 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hubbard Creek Reservoir, or 10 miles northwest of
  Breckenridge, moving east at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ivan, Hubbard Creek Reservoir, and Crystal Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3296 9888 3295 9870 3284 9867 3276 9909
      3290 9909
TIME...MOT...LOC 2240Z 253DEG 21KT 3283 9907 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Shamburger
2 follow-up statements
745 
WWUS54 KFWD 182255
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
555 PM CDT Sun May 18 2025

TXC429-182330-
/O.CON.KFWD.TO.W.0034.000000T0000Z-250518T2330Z/
Stephens TX-
555 PM CDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN
STEPHENS COUNTY...

At 554 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hubbard Creek Reservoir, or 7 miles northwest of
Breckenridge, moving east at 25 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ivan, Crystal Falls, and Hubbard Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3296 9888 3295 9870 3284 9867 3281 9901
      3290 9904
TIME...MOT...LOC 2254Z 253DEG 21KT 3286 9897 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Shamburger
232 
WWUS54 KFWD 182311
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
611 PM CDT Sun May 18 2025

TXC429-182320-
/O.CAN.KFWD.TO.W.0034.000000T0000Z-250518T2330Z/
Stephens TX-
611 PM CDT Sun May 18 2025

...THE TORNADO WARNING FOR NORTHERN STEPHENS COUNTY IS CANCELLED...

The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Stephens County.

&&

LAT...LON 3296 9888 3295 9870 3284 9867 3281 9901
      3290 9904
TIME...MOT...LOC 2309Z 253DEG 21KT 3289 9886 

$$

Shamburger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 2:01 PM CDT, 3 hours 40 minutes earlier. Its key messages:

  • Scattered (30-40% coverage) strong to severe thunderstorms are expected later this afternoon and evening in North Texas with primarily threats for large hail and damaging winds.
  • Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible.
  • A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
Area forecast discussion, May 18, 2:01 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
201 PM CDT Sun May 18 2025

...New Short Term, Long Term, Aviation...

.KEY MESSAGES...

- Scattered (30-40% coverage) strong to severe thunderstorms are
  expected later this afternoon and evening in North Texas with
  primarily threats for large hail and damaging winds.

- Additional severe thunderstorms will develop Monday afternoon
  and evening near and east of I-35. All modes of severe weather
  are possible.

- A cold front on Tuesday will knock temperatures back down to
  near normal for the middle of next work week, with afternoon
  highs in the low to the mid 80s.

&&

.SHORT TERM... /NEW/
/Through Monday Night/

An active late afternoon and evening is shaping up across the
region. Latest water vapor imagery show a strong upper level
trough near the Four Corners steadily moving into the southern
Plains. At the surface, breezy southerly winds continue across our
region with a dryline over in West Texas and a surface boundary
in central Oklahoma. While we expect the more robust storms and
potentially higher coverage of severe weather to arrive later this
afternoon (after 4-5pm) a few warm advection showers and storms
have already developed across portions of North and Central Texas.
Some storms could become strong or severe with large hail and
damaging winds in addition to locally heavy rain.

Another round of scattered storms is still expected to develop
across western North Texas as the dryline approaches from the
west late this afternoon and early evening. This should continue
to spread east/northeastward through the evening. Given the
dryline should provide better lift, anything that develops will
have a potential to become severe. The environment continues to
support severe storms with all hazards possible, but one feature
we will have to continue to monitor is the evolution of the lower-
level winds this evening. While large hail and damaging winds are
the main threats, we could see some low level rotation this
evening if storms are able to remain discrete. Areas generally
north of I-20 will have the highest risk, but there is a potential
that these storms could stay closer to the Red River before they
diminish by midnight. The rest of the night should be quiet before
clouds return before daybreak Monday.

The unsettled weather pattern will continue on Monday with a few
more rounds of showers and storms. Some of the latest CAMs are
showing scattered activity as early as the morning hours before
the second round in the afternoon. As the dryline again approaches
from the west, we should see storms developing from the DFW area
to the northeast. Any storms that develop will again have the
potential to become severe with all hazards possible. There
remains some uncertainty on whether the morning activity will have
much impact on afternoon convection. Forecast details will
continue to be adjusted so make sure to check back for updates.

Sanchez

&&

.LONG TERM... /NEW/
/Tuesday through Next Weekend/

Not much has changed in the long-term forecast as we continue to
highlight a cold front on Tuesday followed by mainly dry weather
and seasonal temperatures the rest of the week. A few showers and
storms are still expected across the Brazos Valley Tuesday
afternoon as the cold front moves across the region. Some of
these storms may become strong with small hail and gusty winds.
The highest risk for severe weather will remain outside of our
area (Mississippi, Tennessee and Ohio Valley).

For the mid-late week, we will enjoy temperatures in the 80s to
lower 90s each afternoon as a more stable pattern dominates
aloft. There's only a low chance for rain late Thursday into
Friday mainly across North Texas as a weak disturbance moves over
the region. Looking into the following weekend (Memorial Day
Holiday weekend), it appears Saturday and Sunday will remain
mostly dry and warm... but rain/storm chances may return late
Sunday and Monday as the next storm system approaches from the
west. As expected, predictability this far out is limited given
the spread between model outputs.

Sanchez

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns...Scattered convection through the evening, another
round of MVFR early Monday morning.

VFR will prevail the rest of the day as morning clouds continue to
scatter/lift out and winds remain breezy from the south. Wind
gusts near 20-25 kt are in the forecast through this evening.
Otherwise, we're seeing a few isolated storms developing near the
sites as of 1 PM. This activity should remain fairly scattered
ahead of the second round this evening. These should begin to
develop across western North Texas roughly after 22Z and spread
eastward. In addition to what is currently shown on radar, the
highest chances for TSRA to impact any of the North Texas sites is
still between 01-04Z. Any storm that develops will also be
capable of producing large hail and damaging winds. However, the
best potential widespread activity is expected to remain north of
the sites along the Red River. The probabilities for storms to
impact ACT are lower, therefore we kept the VCTS mention there
this evening. After this activity diminish after 05-06Z, quiet
conditions are expected with MVFR cigs returning around 09-10Z.
Clouds will again scatter out by mid-late morning ahead of the
next round of scattered storms. Some of the guidance develop
scattered showers and a few storms in the morning which may impact
the coverage/intensity of the afternoon activity. Confidence in
timing and location remains low, therefore only VCSH is mentioned
at this time.

Sanchez

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across North Texas late this
afternoon and evening. Even if activation is not locally
requested, any reports of hazardous weather to the National
Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  88  67  84  63 /  30  50  30   0   0
Waco                75  90  69  85  61 /  10  50  40   5   0
Paris               70  84  68  80  58 /  30  70  60   5   0
Denton              71  87  60  84  57 /  40  60  20   0   0
McKinney            72  85  65  83  60 /  30  60  40   0   0
Dallas              73  87  68  84  63 /  30  50  30   0   0
Terrell             73  86  68  84  60 /  20  60  50   5   0
Corsicana           75  88  71  87  62 /  10  60  50   5   0
Temple              75  91  69  91  62 /  10  30  30   5   0
Mineral Wells       71  91  60  86  58 /  40  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, May 18, 1:50 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
150 PM CDT Sun May 18 2025

TXZ158-181945-
Bell TX-
150 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of central Bell County
through 245 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watson, or 13 miles south of Copperas Cove, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pendleton, Belton Lake, Stillhouse Hollow Lake, Moffat, Harker
Heights, Belton, Owl Creek, Youngsport, Fort Cavazos, Troy, Meadow
Grove, Woodland, Oenaville, Killeen, Temple, Maxdale, Nolanville,
Union Grove, Ding Dong, and Morgan's Point Resort.

This includes Interstate 35 between mile markers 290 and 307.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3103 9791 3106 9791 3107 9790 3132 9742
      3110 9720 3090 9783
TIME...MOT...LOC 1850Z 242DEG 36KT 3093 9798

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, May 18, 2:03 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
203 PM CDT Sun May 18 2025

TXZ093-181945-
Grayson TX-
203 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of central Grayson
County through 245 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinsville, or 9 miles south of Whitesboro, moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ethel, Boddie, Tioga, Southmayd, Collinsville, Carpenters Bluff,
Ambrose, Randell Lake, Knollwood, Pottsboro, Denison, Sherman,
Dorchester, Eisenhower State Park, Lake Texoma, and Lake Ray Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3382 9658 3382 9653 3378 9651 3377 9650
      3378 9644 3377 9642 3375 9641 3373 9638
      3368 9638 3342 9687 3349 9695 3358 9694
      3384 9661
TIME...MOT...LOC 1903Z 230DEG 38KT 3352 9686

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, May 18, 2:43 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
243 PM CDT Sun May 18 2025

TXZ158>160-182030-
Falls TX-McLennan TX-Bell TX-
243 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of southeastern
McLennan, northeastern Bell and northern Falls Counties through 330
PM CDT...

At 242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Troy, or 7 miles north of Temple, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Golinda, Marlin, Pendleton, Otto, Mooreville, Riesel, Asa, Troy,
Perry, Mart, Bruceville-Eddy, Durango, Satin, Cego, Belfalls,
Chilton, Lake Creek Lake, McClanahan, Tomlinson Hill, and White Hall.

This includes Interstate 35 between mile markers 301 and 319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 9744 3157 9683 3136 9669 3111 9735
TIME...MOT...LOC 1942Z 241DEG 41KT 3120 9732

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Shamburger
Special weather statement, May 18, 2:50 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Sun May 18 2025

TXZ093-103-104-182030-
Collin TX-Denton TX-Grayson TX-
250 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of southeastern Denton,
northwestern Collin and southeastern Grayson Counties through 330 PM
CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, moving northeast at 50 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Copper Canyon, Cannon, Lake Lewisville, Elmont, Gunter, Pilot Grove,
Providence Village, Aubrey, Cross Roads, Weston, Luella, Hickory
Creek, Howe, White Mound, Little Elm, Lincoln Park, Prosper, Corinth,
Dorchester, and Anna.

This includes Interstate 35E between mile markers 454 and 464.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3305 9707 3316 9718 3362 9659 3340 9639
TIME...MOT...LOC 1948Z 235DEG 45KT 3317 9705

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Shamburger
Local storm report, May 18, 3:09 PM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
309 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     Bridgeport              33.21N 97.76W
05/17/2025                   Wise               TX   Public

            Social media reports show numerous trees
            were blown down across Bridgeport and
            surrounding areas. 20 large trees were blown
            down at the Bridgeport Country club.

&&

Shamburger
Special weather statement, May 18, 4:44 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
444 PM CDT Sun May 18 2025

TXZ102-103-182230-
Denton TX-Wise TX-
444 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of east central Wise
and central Denton Counties through 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Justin, or 12 miles northwest of Trophy Club, moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ray Roberts Park Isle Du Bois, Corral City, Pilot Point, Denton, New
Fairview, Providence Village, Ponder, Aubrey, Cross Roads, Northlake,
Lincoln Park, Dish, Justin, Argyle, Oak Point, Krugerville, Shady
Shores, Krum, Corinth, and Lake Ray Roberts.

This includes the following highways...
 Interstate 35 between mile markers 468 and 474.
 Interstate 35W between mile markers 75 and 85.
 Interstate 35E between mile markers 459 and 466.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3342 9701 3341 9684 3324 9684 3301 9739
      3313 9749 3342 9702
TIME...MOT...LOC 2143Z 237DEG 39KT 3310 9736

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:15 PM CDTFlash Flood WarningFWDHenderson2 hr
May 17, 7:24 PM CDTSpecial Weather StatementFWDHenderson36 min
May 17, 8:25 PM CDTSpecial Weather StatementFWDLamar35 min
May 17, 8:29 PM CDTSevere Thunderstorm WarningFWDLamar19 min
May 18, 1:26 PM CDTSpecial Weather StatementFWDDenton34 min
May 18, 1:50 PM CDTSpecial Weather StatementFWDBell55 min
May 18, 2:03 PM CDTSpecial Weather StatementFWDGrayson42 min
May 18, 2:43 PM CDTSpecial Weather StatementFWDFalls47 min
May 18, 2:50 PM CDTSpecial Weather StatementFWDDenton40 min
May 18, 4:44 PM CDTSpecial Weather StatementFWDDenton46 min
May 18, 5:20 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDStephens, Young70 min
May 18, 6:08 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens49 min
May 18, 6:42 PM CDTTornado WarningFWDEastland, Palo Pinto, Stephens46 min
May 18, 6:55 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDEastland, Erath, Palo Pinto, Stephens80 min
May 18, 6:59 PM CDTSevere Thunderstorm WarningFWDJack, Wise46 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.